ISSN 0869-6632 (Print)
ISSN 2542-1905 (Online)

For citation:

Kuznetsov S. P. Belykh attractor in Zaslavsky map and its transformation under smoothing. Izvestiya VUZ. Applied Nonlinear Dynamics, 2018, vol. 26, iss. 1, pp. 64-79. DOI: 10.18500/0869-6632-2018-26-1-64-79

This is an open access article distributed under the terms of Creative Commons Attribution 4.0 International License (CC-BY 4.0).
Full text PDF(Ru):
(downloads: 175)
Article type: 

Belykh attractor in Zaslavsky map and its transformation under smoothing

Kuznetsov Sergey Petrovich, Saratov Branch of Kotel`nikov Institute of Radiophysics and Electronics of Russian Academy of Sciences

If we allow non-smooth or discontinuous functions in definition of an evolution operator for dynamical systems, then situations of quasi-hyperbolic chaotic dynamics often occur like, for example, on attractors in model Lozi map and in Belykh map. The present article deals with the quasi-hyperbolic attractor of Belykh in a map describing a rotator with dissipation driven by periodic kicks, the intensity of which depends on the instantaneous angular coordinate of the rotator as a sawtooth-like function, and also the transformation of the attractor under smoothing of that function is considered. Reduction of the equations to the standard form of the Belykh map is provided. Results of computations illustrating the dynamics of the system with continuous time on the Belykh attractor are presented. Also, results for the model with the smoothed sawtooth function are considered depending on the parameter characterizing the smoothing scale. On graphs of Lyapunov exponents versus a parameter, the smoothing of the sawtooth implies appearance of periodicity windows, which indicates violation of the quasihyperbolic nature of the attractor. Charts of dynamic regimes on the parameter plane of the system are also plotted, where regions of periodic motions («Arnold’s tongues») are present, which decrease in size with the decrease in the characteristic scale of the smoothing, and disappear in the limit case of the sawtooth function with a break. Since the Belykh attractor was originally introduced in the radiophysical context (phase-locked loops), the analysis undertaken here is of interest from the point of view of possible exploiting of chaotic dynamics on this attractor in electronic devices.

  1. Dmitriev A.S., Efremova E.V., Maksimov N.A., Panas A.I. Generation of Chaos. Moscow: Technosfera, 2012. 432 p. (in Russian).
  2. Smale S. Differentiable dynamical systems. Bull. Amer. Math. Soc. (NS), 1967, vol. 73, pp. 747–817.
  3. Katok A. and Hasselblatt B. Introduction to the Modern Theory of Dynamical Systems. Cambridge: Cambridge University Press, 1995. 824 p.
  4. Kuznetsov S.P. Dynamical chaos and uniformly hyperbolic attractors: From mathematics to physics. Physics–Uspekhi, 2011, vol. 54, no. 2, pp. 119–144.
  5. Bonatti C., Diaz L.J., Viana M. Dynamics Beyond Uniform Hyperbolicity. A Global Geometric and Probabilistic Perspective. Berlin, Heidelberg, New-York: Springer, 2005. 384 p.
  6. Turaev D.V., Shil’nikov L.P. An example of a wild strange attractor. Sbornik: Mathematics, 1998, vol. 189, no. 2, pPp. 291–314.
  7. Gonchenko A.S., Gonchenko S.V., Kazakov A.O., Кozlov A.D. Mathematical theory of dynamical chaos and its applications : Review. Part 1. Pseudohyperbolic attractors. Izvestiya VUZ, Applied Nonlinear Dynamics, 2017, vol. 25, iss. 2, pp. 4–36 (in Russian).
  8. Afraimovich V.S. Strange attractors and quasiattractors. Nonlinear and turbulent processes in physics, 1984, vol. 1, pp. 1133–1138.
  9. Shilnikov L. Mathematical problems of nonlinear dynamics : A tutorial. International Journal of Bifurcation and Chaos, 1997, vol. 7, no. 9, pp. 1953–2001.
  10. Henon M. A Two-dimensional Mapping with a Strange Attractor. The Theory of Chaotic Attractors. New York: Springer, 1976. Pp. 94–102.
  11. Rossler O. E. An equation for continuous chaos. Physics Letters A, 1976, vol. 57, no. 5, pp. 397–398.
  12. Anishchenko V.S. Dynamical Chaos. Models and Experiments : Appearance Routes and Structure of Chaos in Simple Dynamical Systems. Singapore: World Scientific, 1995. 383 p.
  13. Loskutov A. Fascination of chaos. Physics–Uspekhi, 2010, vol. 53, no. 12. pp. 1257–1280.
  14. Kuznetsov S.P. Dynamical Chaos. Moscow: Fizmatlit, 2001. 296 p. (in Russian).
  15. Banerjee S., Yorke J.A., Grebogi C. Robust chaos. Physical Review Letters, 1998, vol. 80, no. 14, pp. 3049–3052.
  16. Elhadj Z., Sprott J.C. Robust Chaos and Its Applications. Singapore: World Scientific, 2011. 472 p.
  17. Lozi R. Un attracteur strange du type attracteur de Henon. Le Journal de Physique Colloques, 1978, vol. 39, no. C5, pp. C5-9–C5-10.
  18. Botella-Soler V., Castelo J. M., Oteo J. A., Ros J. Bifurcations in the Lozi map. Journal of Physics A : Mathematical and Theoretical, 2011, vol. 44, no. 30, 305101.
  19. Shakhildyan V. V., Belyustina L. N., (Eds). Systems of Phase Synchronization. Moscow: Radio i Svyaz, 1982. 288 p. (in Russian).
  20. Belykh V.N. On models of phase synchronization systems and their study. Gorky: State University Press. Dinamika System, 1976, no. 11, pp. 23–32 (In Russian).
  21. Belykh V.N. Chaotic and strange attractors of a two-dimensional map. Sb. Math. USSR, 1995, vol. 186, pp. 311–326.
  22. Belykh V. N., Belykh I. Belykh map. Scholarpedia, 2011, vol. 6, no. 10, p. 5545.
  23. Aziz-Alaoui M. A., Robert C., Grebogi C. Dynamics of a Henon–Lozi-type map. Chaos, Solitons & Fractals, 2001, vol. 12, no. 12, pp. 2323–2341.
  24. Deshpande A., Chen Q., Wang Y., Lai Y.C., Do Y. Effect of smoothing on robust chaos. Physical Review E, 2010, vol. 82, no. 2, 026209.
  25. Zaslavsky G.M. The simplest case of a strange attractor. Physics Letters A, vol. 63, no. 3, pp. 145–147.
  26. Moon F.C. Chaotic Vibrations: An Introduction for Applied Scientists and Engineers. New-York: Wiley, 1987. 219 p. 
  27. Benettin G., Galgani L., Giorgilli A., Strelcyn J. M. Lyapunov characteristic exponents for smooth dynamical systems and for Hamiltonian systems; A method for computing all of them. Part 1: Theory. Meccanica, 1980, vol. 15, no. 1, pp. 9–20.
  28. Shimada I., Nagashima T. A numerical approach to ergodic problem of dissipative dynamical systems. Progr. Theor. Phys., 1979, vol. 61, no. 6, pp. 1605–1616.
  29. Kaplan J.L., Yorke J.A. A chaotic behavior of multi-dimensional differential equations. In: Functional Differential Equations and Approximations of Fixed Points. Lecture Notes in Mathematics, vol. 730. Eds by Peitgen H.O. and Walther H.O. Berlin, N.-Y.: Springer, 1979. pp. 204–227.
Short text (in English):
(downloads: 0)